HESI-P HESI Pharmacology - Set 2 - Part 2

Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.

Question 21: A nurse is preparing to give a routine morning dose of digoxin to an older client. She takes the apical pulse for a full minute and notes a rate below sixty. The chapter directs a specific nursing action before any administration in this situation. What should she do next?

Question 22: A client on digoxin reports new nausea, anorexia, and one episode of vomiting at home this morning. The chapter teaches that digoxin toxicity tends to follow a specific sequence of presentation, with one cluster of symptoms appearing before others. Which presentation sequence reflects classic early digoxin toxicity in this client?

Question 23: A client on digoxin also takes a thiazide diuretic for hypertension and a chemotherapy regimen known to lower magnesium levels. The chapter identifies certain electrolyte imbalances that increase digoxin toxicity risk significantly. Which electrolyte abnormality should the nurse expect to predispose this client to digoxin toxicity most directly?

Question 24: A client with stable angina is being taught how to use sublingual nitroglycerin tablets at home for acute chest pain episodes. The chapter specifies a precise self-administration sequence and a clear endpoint for calling emergency services. Which protocol does the nurse teach for at-home use of this prescription?

Question 25: A nurse is teaching a client newly prescribed sublingual nitroglycerin to keep at home for angina episodes. The chapter specifies a critical expiration consideration for these tablets that affects whether they will actually work during an attack. Which teaching point captures the chapter's expiration rule for this medication?

Question 26: A nurse is teaching a client newly started on hydrochlorothiazide about the medication's allergy profile. The chapter identifies a particular allergen category to ask about during the initial assessment because of the chemical structure of this diuretic. Which allergy is most relevant to screen for before initiating hydrochlorothiazide?

Question 27: A nurse is preparing to administer intravenous furosemide to a client with pulmonary edema. The chapter cautions about a specific adverse effect tied to how quickly the dose is pushed, which can produce a serious sensory deficit. Which infusion rate minimizes that adverse effect during administration?

Question 28: A client recently started on lisinopril for hypertension reports a new dry, persistent cough that has become bothersome over the past two weeks. He is considering stopping the medication on his own. Which teaching response best reflects the chapter's guidance for managing this common side effect for the client?

Question 29: A client takes lisinopril for heart failure and was recently started on spironolactone for the same indication. The nurse recognizes a specific electrolyte risk created by this drug combination and prepares to monitor a particular laboratory value closely. Which abnormality should the nurse anticipate developing in this client?

Question 30: A nurse is teaching a client on long-term thiazide diuretic therapy about potassium-conscious eating. The chapter recommends emphasizing certain food categories that are rich in potassium to help offset the drug's depleting effect. Which dietary teaching point reflects the chapter's recommendation for this client at home?

Question 31: A client with asthma is admitted to the cardiac unit and is found to have new orders for a nonselective beta-blocker for hypertension. The nurse reviews the order against the chapter's contraindications and identifies a serious concern with this combination for this particular client. Which adverse effect is anticipated?

Question 32: A nurse is teaching a client with both diabetes and stable angina who has just been started on a beta-blocker for cardioprotection. The chapter identifies a specific risk this drug class poses to a diabetic client by altering recognition of a clinical state. Which teaching point captures this risk?

Question 33: A nurse is reviewing the side-effect profile of calcium channel blockers with a client who is starting amlodipine for hypertension. The chapter lists a cluster of effects clients should anticipate and report. Which combination of effects reflects the typical adverse effect profile of calcium channel blockers in the chapter?

Question 34: A client newly prescribed atorvastatin asks the nurse what symptoms she should report between appointments. The chapter highlights one symptom in particular that always warrants immediate reporting because of a serious skeletal muscle complication associated with this drug class. Which symptom should the nurse teach the client to report promptly?

Question 35: A client receiving long-term amiodarone for refractory ventricular dysrhythmia attends a follow-up visit. The chapter cites multiple toxic effects of this drug class that the nurse should monitor for at every visit, ranging from organ-specific to skin findings. Which finding cluster reflects the chapter's amiodarone toxicity profile?

Question 36: A nurse is teaching a client newly prescribed methenamine for chronic urinary infection prophylaxis. The chapter explains that the drug requires a specific urine condition to be effective and offers categorical advice about hydration. Which condition must be maintained for the drug to work as a urinary antiseptic?

Question 37: A client newly started on nitrofurantoin for an acute urinary tract infection calls the clinic alarmed because her urine has turned brownish. The chapter identifies this color change as an expected and harmless effect of this drug. Which teaching response best reflects the chapter's guidance on this finding for the client?

Question 38: A client receiving sulfonamide therapy for a urinary infection develops a new generalized rash within the first few days. The chapter lists a specific nursing action for any sulfonamide client who develops a rash, given the severity of hypersensitivity reactions in this class. What should the nurse do?

Question 39: A client newly prescribed phenazopyridine for urinary discomfort is being taught about a specific harmless side effect she will notice within hours of the first dose. The chapter highlights both the cosmetic effect and a related laboratory interference that the client and nurse must consider during therapy. Which teaching point reflects this?

Question 40: A client receiving phenazopyridine for dysuria asks the nurse if she can stop her other antibiotic since her pain has improved. The chapter draws a sharp distinction between this drug's role and the role of true antibacterial therapy in urinary tract infection management. How should the nurse respond to this client?


Complete the Captcha to view next question set.

Don't Want to Study?

Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!

Get Exam Support